Alert archive / Florida / Gale Warnings in 2019
Gale Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at Jan 23, 2019, 3:26 AM EST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2019, 3:26 AM EST (08:26 UTC)
- Expired
- Jan 24, 2019, 4:00 AM EST
- In force
- 25 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
051 WHUS72 KTAE 230826 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 326 AM EST Wed Jan 23 2019 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THURSDAY... GMZ750-752-755-770-772-775-231630- /O.UPG.KTAE.SC.Y.0006.000000T0000Z-190124T1800Z/ /O.NEW.KTAE.GL.W.0002.190123T0826Z-190124T1800Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 326 AM EST Wed Jan 23 2019 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THURSDAY... The National Weather Service in Tallahassee has issued a Gale Warning, which is in effect until 1 PM EST Thursday. The Small Craft Advisory is no longer in effect. * WINDS...25 knots with gusts to around 40 knots. * WAVES/SEAS...Seas will build over the next few days with the highest seas around 6 to 9 feet and occasional 11 foot seas expected Wednesday through Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ730-765-231630- /O.NEW.KTAE.GL.W.0002.190123T0826Z-190124T1800Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 326 AM EST Wed Jan 23 2019 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THURSDAY... The National Weather Service in Tallahassee has issued a Gale Warning, which is in effect until 1 PM EST Thursday. * WINDS...25 knots with gusts to around 40 knots. * WAVES/SEAS...Seas will build over the next few days with the highest seas around 6 to 9 feet and occasional 11 foot seas expected Wednesday through Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
3 follow-up statements
545 WHUS72 KTAE 232038 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 338 PM EST Wed Jan 23 2019 ...GALE WARNING IN EFFECT UNTIL 4 AM EST THURSDAY... GMZ730-750-752-755-765-770-772-775-240900- /O.EXT.KTAE.GL.W.0002.000000T0000Z-190124T0900Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 338 PM EST Wed Jan 23 2019 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...25 knots with gusts to around 40 knots. * WAVES/SEAS...7 to 10 feet with occasional seas up to 13 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
001 WHUS72 KTAE 240704 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 204 AM EST Thu Jan 24 2019 ...GALE WARNING IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... GMZ730-750-752-755-765-770-772-775-241500- /O.CON.KTAE.GL.W.0002.000000T0000Z-190124T0900Z/ /O.NEW.KTAE.SC.Y.0007.190124T0900Z-190124T1500Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 204 AM EST Thu Jan 24 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect until 10 AM EST this morning. * WINDS...25 knots with gusts to around 35 knots decreasing to 20 knots by mid morning. * WAVES/SEAS...7 to 9 feet with occasional seas up to 12 feet early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
456 WHUS72 KTAE 240909 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 409 AM EST Thu Jan 24 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... GMZ730-750-752-755-765-770-772-775-241500- /O.EXP.KTAE.GL.W.0002.000000T0000Z-190124T0900Z/ /O.CON.KTAE.SC.Y.0007.000000T0000Z-190124T1500Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 409 AM EST Thu Jan 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING HAS EXPIRED... * WINDS...25 knots with gusts to around 30 knots decreasing to 20 knots by mid morning. * WAVES/SEAS...7 to 9 feet with occasional seas up to 12 feet early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Jan 23, 12:34 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jan 23, 12:34 AM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1234 AM EST Wed Jan 23 2019
.AVIATION...
[Through 06Z Thursday]
While conditions are VFR initially, potential for MVFR cigs around
mainly after day break exists and while these should return to VFR
during the day, expect MVFR cigs this evening as rain moves
through the TAF sites. Rain will spread west to east this
afternoon into tonight with a slight chance for a thunderstorm
mainly after 18z. Winds will increase throughout the day with the
highest gusts this afternoon into tonight. Potential exists for
some gusts higher than advertised in the TAFs.
&&
.PREV DISCUSSION [912 PM EST]...
.NEAR TERM [Through Tonight]...
Upper level flow will become more amplified during the period as
an upper level trough enters the Plains. As a result,
southeasterly winds will remain elevated through the evening and
overnight hours with low level clouds increasing across the entire
area. Light scattered showers will generally remain west of the
area overnight. Mostly cloudy skies will keep temperatures
elevated across the region tonight, with lows only falling into
the low to mid 50s.
.SHORT TERM [Wednesday Through Thursday Night]...
A strong upper trough will move through the area during the
Wednesday-Thursday period. Shear will be high with strong winds
just above the surface. Winds at 850 mb are forecast to be in
excess of 60 knots across portions of the forecast area Wednesday
night according to most of the guidance. The main limiting factor
for severe weather is the expected lack of instability across the
area. The cool airmass in place now will not have much time to
recover ahead of this progressive system. Thus, SBCAPE values are
expected to remain below 100 j/kg across most of southeast Alabama
and southwest Georgia. Slightly higher instability is expected
across the Florida panhandle with SBCAPE values in the 100-250
j/kg range. Although CAPE is low, with such strong low level wind
fields, a few marginally severe wind gusts and/or a tornado or
two remain possible, primarily across the Florida panhandle on
Wednesday evening into the overnight hours. SPC has maintained a
marginal risk of severe storms in this area in their latest day 2
outlook. Clearing conditions are expected on Thursday.
.LONG TERM [Friday Through Tuesday]...
Dry and seasonably cool weather is expected for Friday and Saturday
behind the frontal passage on Thursday. Beyond Saturday, a series
of upper level shortwaves with broad troughing will traverse the
southeast states. Currently, these systems appear starved for deep
moisture with relatively light precip amounts expected.
Temperatures will continue seasonably cool.
.MARINE...
Winds and seas will continue to increase ahead of a strong cold
front through Wednesday. Advisory conditions are expected to
continue into Thursday behind the front with winds and seas
decreasing this weekend.
.FIRE WEATHER...
Due to very high transport winds ahead of an approaching cold
front, high dispersions will be possible for both Wednesday and
Thursday afternoon. Otherwise, no hazardous fire weather
conditions are anticipated.
.HYDROLOGY...
The next system is expected to bring 1-2 inches of rain across the
area with a few locally heavier amounts possible. Significant
flooding is not expected with these rainfall amounts, although
some local creeks and streams that get the heaviest amounts could
rise back to near minor flood stage. Some minor coastal flooding
is also possible across the big bend region with strong onshore
flow. The limiting factor here is that the strongest surge
component appears to be overlaid with low tide based on the
latest timing.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 49 57 35 57 / 50 100 20 0 0
Panama City 69 47 54 39 54 / 80 100 10 0 0
Dothan 70 41 51 33 53 / 80 100 10 0 0
Albany 73 48 54 34 54 / 50 100 10 0 0
Valdosta 75 53 58 35 55 / 20 100 30 0 0
Cross City 77 58 64 37 58 / 10 100 40 0 0
Apalachicola 68 49 57 38 56 / 60 100 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 7 AM EST /6 AM CST/ Thursday for
Coastal Bay-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 1 PM EST Thursday for Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Pullin
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Fieux
MARINE...DVD
FIRE WEATHER...Barry
HYDROLOGY...DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:27 AM EST | Coastal Flood Advisory | TAE | Dixie, Franklin, Jefferson, Taylor, Wakulla | 31 hr |
| Jan 23, 9:05 AM EST | Wind Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 5 more | 16 hr |
| Jan 23, 6:46 PM EST | Special Weather Statement | TAE | Holmes, Walton | 89 min |
| Jan 23, 6:49 PM EST | Special Marine Warning | TAE | 116 min | |
| Jan 23, 6:45 PM EST | Special Weather Statement | TAE | Coffee, Geneva | 75 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.